Alert archive / North Dakota / River Flood Warnings in 2014
River Flood Warning 25, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Apr 29, 2014, 8:14 PM CDT for Cass County, North Dakota. It took effect at Apr 30, 2014, 9:30 AM CDT. It was in force for 64 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2014, 8:14 PM CDT (01:14 UTC)
- In effect from
- Apr 30, 2014, 9:30 AM CDT
- Expired
- May 3, 2014, 1:00 AM CDT
- In force
- 64 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 68 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sheyenne River at Harwood (HWDN8).
- Action stage
- 82 ft
- Minor stage
- 84 ft
- Moderate stage
- 86 ft
- Major stage
- 91 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05060400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
755 WGUS43 KFGF 300114 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 814 PM CDT TUE APR 29 2014 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WARNING (NEW) FOR THESE RIVER LOCATIONS IN NORTH DAKOTA... NEW FLOODING IS FORECAST TO OCCUR AT... * HARWOOD...ON THE SHEYENNE RIVER...IN CASS COUNTY. .RUNOFF FROM THE RAIN THAT ENDED EARLY THIS MORNING CONTINUES TO WORK ITS WAY INTO THE RIVER SYSTEM. THIS WILL BRING THE RIVER LEVEL ON THE SHEYENNE RIVER AT HARWOOD TO JUST ABOVE MINOR FLOOD STAGE. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && NDC017-300214- /O.NEW.KFGF.FL.W.0025.140430T1800Z-140503T0600Z/ /HWDN8.1.ER.140430T1800Z.140501T0000Z.140502T0000Z.NO/ 814 PM CDT TUE APR 29 2014 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR... * ...HARWOOD...ON THE SHEYENNE RIVER. * FROM WEDNESDAY AFTERNOON TO LATE FRIDAY NIGHT. * AT 7:15 PM TUESDAY THE STAGE WAS 883.4 FEET. * MINOR FLOOD STAGE IS 884.0 FEET. * FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 884.1 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. && LAT...LON 4701 9698 4692 9699 4693 9686 4697 9683 4709 9683 $$
3 follow-up statements
586 WGUS83 KFGF 300127 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 827 PM CDT TUE APR 29 2014 ...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN NORTH DAKOTA... * HARWOOD...ON THE SHEYENNE RIVER ...IN CASS COUNTY .RUNOFF FROM THE RAIN THAT ENDED EARLY THIS MORNING CONTINUES TO WORK ITS WAY INTO THE RIVER SYSTEM. THIS WILL BRING THE RIVER LEVEL ON THE SHEYENNE RIVER AT HARWOOD TO JUST ABOVE MINOR FLOOD STAGE. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && NDC017-011327- /O.CON.KFGF.FL.W.0025.140430T1800Z-140503T0600Z/ /HWDN8.1.ER.140430T1800Z.140501T0000Z.140502T0000Z.NO/ 827 PM CDT TUE APR 29 2014 THE FLOOD WARNING CONTINUES FOR... * ...HARWOOD...ON THE SHEYENNE RIVER. * FROM WEDNESDAY AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM TUESDAY THE STAGE WAS 883.5 FEET. * MINOR FLOOD STAGE IS 884.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 884.1 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * THE RIVER IS FORECAST TO CREST AT 884.1 ON WEDNESDAY EVENING DURING THIS 7-DAY PERIOD. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 04/30 05/01 05/02 05/03 05/04 05/05 05/06 SHEYENNE RIVER HARWOOD 884.1 884.0 882.9 881.9 881.0 880.2 879.5 LAT...LON 4701 9698 4692 9699 4693 9686 4697 9683 4709 9683 $$
284 WGUS83 KFGF 301440 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 940 AM CDT WED APR 30 2014 ...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN MINNESOTA... * HAWLEY...ON THE BUFFALO RIVER...IN CLAY COUNTY ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * SABIN...ON THE S BR BUFFALO RIVER...IN CLAY COUNTY * DILWORTH...ON THE BUFFALO RIVER...IN CLAY COUNTY * HENDRUM...ON THE WILD RICE RIVER (MN)...IN NORMAN COUNTY * HALLOCK...ON THE TWO RIVERS RIVER...IN KITTSON COUNTY * HARWOOD...ON THE SHEYENNE RIVER...IN CASS COUNTY .MINOR FLOODING CONTINUES ON TRIBS OF THE RED RIVER OF THE NORTH. THE WARNING FOR HAWLEY IS BEING CANCELLED AS RUNOFF DID NOT CAUSE THE RIVER TO REACH FLOOD STAGE. CRESTING AT SABIN AND HARWOOD TODAY. DILWORTH CREST BETWEEN 15.5 FT AND 17.5 FT OVER THE WEEKEND. HENDRUM WILL SEE A SLOWER RISE AS BACKWATER FROM THE RED RIVER RISES TO 21 TO 23 FEET. HALLOCK WILL CONTINUE TO SLOWLY FALL AS RELEASES FROM LAKE BRONSON DECREASE SLOWLY. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-011440- /O.EXT.KFGF.FL.W.0016.000000T0000Z-140504T0600Z/ /SABM5.1.ER.140429T0630Z.140501T0000Z.140503T0000Z.NO/ 940 AM CDT WED APR 30 2014 THE FLOOD WARNING CONTINUES FOR... * ...SABIN...ON THE S BR BUFFALO RIVER. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM WEDNESDAY THE STAGE WAS 13.2 FEET. * MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.5 FEET SOMETIME WEDNESDAY EVENING. * IMPACT STATEMENT(S) - AT 14.0 FEET, AGRICULTURAL DAMAGE BEGINS TO OCCUR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 S. BUFFALO RIVER SABIN 13.4 12.6 11.5 10.4 9.6 9.1 8.7 LAT...LON 4663 9666 4663 9650 4686 9657 4689 9670 $$ MNC027-301510- /O.CAN.KFGF.FL.W.0020.000000T0000Z-140504T0000Z/ /HWYM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 940 AM CDT WED APR 30 2014 THE FLOOD WARNING IS CANCELLED FOR... * ...HAWLEY...ON THE BUFFALO RIVER. * AT 8:45 AM WEDNESDAY THE STAGE WAS 6.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 6.1 FEET WEDNESDAY EARLY AFTERNOON. * THE RIVER IS FORECAST TO CREST AT 6.1 ON WEDNESDAY EARLY AFTERNOON DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 BUFFALO RIVER HAWLEY 6.1 6.1 6.0 5.8 5.7 5.5 5.3 LAT...LON 4701 9603 4692 9650 4684 9652 4680 9633 4690 9601 $$ MNC027-011439- /O.EXT.KFGF.FL.W.0017.000000T0000Z-140508T0400Z/ /DILM5.1.ER.000000T0000Z.140502T1800Z.140506T2200Z.NO/ 940 AM CDT WED APR 30 2014 THE FLOOD WARNING CONTINUES FOR... * ...DILWORTH...ON THE BUFFALO RIVER. * UNTIL WEDNESDAY MAY 7...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM WEDNESDAY THE STAGE WAS 14.7 FEET. * MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 16.5 FEET SOMETIME FRIDAY AFTERNOON. * IMPACT STATEMENT(S) - AT 17.0 FEET, SOME AGRICULTURAL FLOODING BEGINS. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 BUFFALO RIVER DILWORTH 15.5 16.3 16.2 15.0 13.7 12.5 11.3 LAT...LON 4715 9682 4704 9681 4689 9669 4684 9652 4692 9650 $$ MNC107-011439- /O.EXT.KFGF.FL.W.0023.140501T2230Z-140507T2230Z/ /HNDM5.1.ER.140501T2230Z.140503T1800Z.140506T1630Z.NO/ 940 AM CDT WED APR 30 2014 THE FLOOD WARNING CONTINUES FOR... * ...HENDRUM...ON THE WILD RICE RIVER (MN). * FROM THURSDAY AFTERNOON TO WEDNESDAY MAY 07...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM WEDNESDAY THE STAGE WAS 17.6 FEET. * MINOR FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 22.0 FEET BY SATURDAY. * IMPACT STATEMENT(S) - AT 20.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 WILD RICE RIVER HENDRUM 19.2 21.0 21.9 22.0 21.6 20.3 18.7 LAT...LON 4734 9683 4724 9684 4715 9673 4722 9653 4732 9656 $$ MNC069-011439- /O.EXT.KFGF.FL.W.0021.000000T0000Z-140503T0600Z/ /HLLM5.1.ER.140429T1345Z.140430T1000Z.140502T0000Z.NO/ 940 AM CDT WED APR 30 2014 THE FLOOD WARNING CONTINUES FOR... * ...HALLOCK...ON THE TWO RIVERS RIVER. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM WEDNESDAY THE STAGE WAS 802.2 FEET. * MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 802.0 FEET. * THE RIVER IS FORECAST TO CREST AT 802.2 ON WEDNESDAY EARLY AFTERNOON DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 802.0 FEET, FLOOD WARNING STAGE... MINOR. CULVERTS WITH FLAPPERS CHECKED AND THE DIKE WALKED.BANKFULL STAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 TWO RIVERS RIVER HALLOCK 802.1 801.7 801.0 800.2 799.5 799.0 798.5 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$ NDC017-011439- /O.EXT.KFGF.FL.W.0025.140430T1430Z-140504T0300Z/ /HWDN8.1.ER.140430T0933Z.140501T0000Z.140502T2100Z.NO/ 940 AM CDT WED APR 30 2014 THE FLOOD WARNING CONTINUES FOR... * ...HARWOOD...ON THE SHEYENNE RIVER. * FROM THIS MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM WEDNESDAY THE STAGE WAS 884.1 FEET. * MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 884.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 884.5 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AFTERNOON. * IMPACT STATEMENT(S) - AT 884.0 FEET, FLOOD WARNING STAGE.ACTIONS TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 SHEYENNE RIVER HARWOOD 884.5 884.4 882.9 881.5 880.1 878.7 878.2 LAT...LON 4701 9698 4692 9699 4693 9686 4697 9683 4709 9683 $$
716 WGUS83 KFGF 010257 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 957 PM CDT WED APR 30 2014 ...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN NORTH DAKOTA... * HARWOOD...ON THE SHEYENNE RIVER...IN CASS COUNTY .THE SHEYENNE RIVER HAS FALLEN BELOW MINOR FLOOD STAGE AT HARWOOD SO THE FLOOD WARNING IS CANCELLED. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && NDC017-010327- /O.CAN.KFGF.FL.W.0025.000000T0000Z-140504T0300Z/ /HWDN8.1.ER.140430T0933Z.140430T1730Z.140501T0105Z.NO/ 957 PM CDT WED APR 30 2014 THE FLOOD WARNING IS CANCELLED FOR... * ...HARWOOD...ON THE SHEYENNE RIVER. * AT 9:15 PM WEDNESDAY THE STAGE WAS 883.9 FEET. * FELL BELOW FLOOD STAGE AT 8:05 PM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 883.8 FEET BY FRIDAY MID-MORNING. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 SHEYENNE RIVER HARWOOD 883.8 883.3 880.6 879.1 878.3 877.9 877.5 LAT...LON 4701 9698 4692 9699 4693 9686 4697 9683 4709 9683 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:36 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 29, 6:36 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 636 PM CDT TUE APR 29 2014 .UPDATE... ISSUED AT 629 PM CDT TUE APR 29 2014 FORECAST CHALLENGES THROUGH THE EVENING WILL BE TIMING OF PCPN EXPANDING WEST AND TEMPERATURES. RAIN A LITTLE SLOWER BACKING INTO THE EASTERN FORECAST AREA AND HAVE DELAYED ARRIVAL A FEW HOURS THROUGH THE EARLY EVENING. WILL CONTINUE TO MONITOR. TEMPERATURES ALSO HOLDING UP BUT TOO EARLY TO MAKE ADJUSTMENTS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 316 PM CDT TUE APR 29 2014 CHALLENGES INCLUDE PRECIP CHANCES AND PHASE THROUGH THE PERIOD. GLOBAL MODELS ARE IN GOOD AGREEMENT AND WILL USE A BLENDED SOLUTION FOR THIS FORECAST PACKAGE. 20 UTC WATER VAPOR LOOPS SHOWS THE CLOSED LOW WOBBLING INTO CENTRAL WI WITH WRAP AROUND MID-HIGH CLOUDS STARTING TO RETROGRADE WESTWARD INTO THE EASTERN FORECAST AREA. LIGHT DEFORMATION PRECIP FROM THE MN ARROWHEAD TO SOUTH CENTRAL MN WILL ROTATE COUNTERCLOCKWISE AROUND THE LOW AND BEGIN IMPACTING AREAS FROM BAUDETTE TO BEMIDJI TO PARK RAPIDS LATER THIS EVENING. PRECIP TO INITIALLY FALL AS RAIN...BUT EXPECT A RAIN/SNOW MIX AND AT TIMES ALL SNOW AS NEAR SFC LAYER SATURATES AND DROPS BELOW FREEZING. THERMAL PROFILES SUGGEST SOME SNOW ACCUMULATION IS POSSIBLE ACROSS NORTHWEST AND WEST CENTRAL MN...BUT NO MORE THAN AN INCH AND MAINLY ON GRASSY SURFACES. ROADWAYS SHOULD BE TOO WARM AND SNOWFALL RATES TOO LOW FOR ACCUMULATING SNOW. SFC TEMPERATURES TONIGHT WILL DROP INTO THE LOW TO MID 30S WITH BREEZY NORTHERLY WINDS. CLOUDS AND LIGHT PRECIP WILL RETROGRADE FARTHER WEST ON WEDNESDAY INTO THE RED RIVER VALLEY. SOME KIND OF RAIN/SNOW MIX IS POSSIBLE IN THE MORNING...BUT SHOULD CHANGE BACK OVER TO ALL RAIN IN THE AFTERNOON. TOTAL LIQUID AMOUNTS SHOULD BE A THIRD OF AN INCH OR LESS. AFTERNOON HIGHS WILL CLIMB INTO THE MID 40S AT BEST WITH A PERSISTENT NORTHERLY BREEZE GIVEN 25 TO 30 KTS AT 925 HPA TO MIX TO THE SFC. PRECIP WILL BEGIN TO DISSIPATE AND FINALLY PUSH EAST WEDNESDAY NIGHT...BUT CLOUDY COOL AND BREEZY CONDITIONS WILL CONTINUE. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 316 PM CDT TUE APR 29 2014 CLOSED LOW WILL FINALLY MOVE INTO EASTERN CANADA THURSDAY/FRIDAY WITH NORTHWEST FLOW ALOFT IN ITS WAKE. THERE MAY BE SOME SCATTERED SHOWERS BOTH DAYS WITH WEAK SHORT-WAVES MOVING THROUGH THE REGION...BUT NOTHING SIGNIFICANT. SHOULD SEE SOME BREAKS OF SUN ON THURSDAY BEFORE CLOUD COVER INCREASES AGAIN TO CLOSE OUT THE WEEK. BREEZY NORTHERLY WINDS WILL CONTINUE. TEMPERATURES WILL STAY BELOW EARLY MAY NORMALS...BUT SLIGHTLY WARMER THAN MID-WEEK WITH HIGHS INTO THE MID 50S. FRIDAY NIGHT-TUESDAY...12Z MODELS REMAIN CONSISTENT DEPICTING GENERALLY ZONAL FLOW BY EARLY NEXT WEEK. THE MOST CHALLENGING ASPECT OF THE FORECAST WILL BE TIMING OF WEATHER SYSTEMS WITHIN THIS FLOW PATTERN. ANTICIPATE PERIODS OF RAIN (POSSIBLY MIXED WITH SNOW) AND TEMPERATURES SLIGHTLY BELOW NORMAL VALUES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 629 PM CDT TUE APR 29 2014 CIGS TO GRADUALLY LOWER FROM EAST TO WEST WITH MVFR/IFR CIGS LIKELY FROM THE VALLEY EAST BY MORNING. ANY PCPN WILL INITIALLY BE -RA WITH A MIX LIKELY AFT MIDNIGHT. && .HYDROLOGY... ISSUED AT 102 PM CDT TUE APR 29 2014 MODERATE FLOODING IS OCCURRING OR EXPECTED TO OCCUR AT FARGO...ABERCROMBIE AND WAHPETON WHILE MINOR FLOODING IS OCCURRING ELSEWHERE ALONG THE BUFFALO RIVER WHILE SITES ALONG THE SHEYENNE RIVER AND MAPLE RIVER ARE AT BANKFULL STAGE. SOME LIGHT RAIN SHOWERS MAY OCCUR AFTER MIDNIGHT TONIGHT...BUT THE RAINFALL AMOUNTS WILL GENERALLY BE NO MORE THAN A COUPLE OF HUNDREDTHS OF AN INCH. THERE IS MORE UNCERTAINTY FOR POTENTIAL FLOODING AT POINTS FROM AROUND GRAND FORKS ON NORTH...WHERE RIVER MODELS ARE SUGGESTING A POTENTIAL FOR MINOR FLOODING (MODERATE AT OSLO) BEGINNING ON THURSDAY...MAY 1. DUE TO SOME UNCERTAINTY...THOSE TWO SITES REMAIN IN A FLOOD WATCH. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...VOELKER SHORT TERM...ROGERS LONG TERM...ROGERS/TG AVIATION...VOELKER HYDROLOGY...SPEICHER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:23 AM CDT | River Flood Watch | FGF | Pembina, Walsh | 7 days |
| Apr 30, 11:40 AM CDT | River Flood Warning | FGF | Grand Forks | 8 days |
| Apr 30, 11:40 AM CDT | River Flood Warning | FGF | Grand Forks, Walsh | 8 days |
Nearby
River Flood Warnings in North Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.